Am in the midst of a confusing cycle. I have a J-pouch. My intitial diagnosis was UC. I continued to have 8-10 bowel movements a day, but without the urgency or bleeding, and i considered that to be a result of structural issues rather than inflammation. Developed debilitating joint aches. Got a Prometheus test which changed my diagnosis to Crohn’s. I ended up on Methotrexate and Humira, which took the edge off the joint issues, but didn’t fix that entirely.
my Rheumatologist (who prescribed the Humira and Methotrexate) raised my dose of Methotrexate (and switched from pills to injectable), to see if that would help. About three weeks into that increased dose, i got a rash on one side of my face. It was quite red and swollen. My GP diagnosed it as shingles, and put me on an antiviral medication. My entire face (both sides) swelled up, and i got welts or hive-like rash on my arms legs and torso. He said that may have been either a result of the antiviral (valtrex?), or a reaction to the Humira, the Methotrexate, or both.
I’d stopped taking both the Methotrexate and Humira immediately when i intitially got the “shingles” rash. When i finally got in to see a dermatologist, all the rashes had calmed down. I had taken a course of prednisone, so all my symptoms (except fatigue) had improved. She said she was skeptical that the original rash was shingles at all, but had no way to diagnose it all, since it had improved.
now my dilemma is whether or when to restart the Methotrexate and Humira. Saw GI, and they got me a test to see whether i had developed antibodies to the Humira, so i’m waiting to see what that says. In the meantime, my joint aches are much improved, but i have lingering and changing rash, and some bowel urgency is beginning to crop up. Still quite fatigued, especially when the rash flares up.
I’m beginning to wonder whether the skin issues are psoriasis, perhaps that had been kept at bay when i was taking both of those medications.
Considering giving Entyvio a try, rather than returning to the other two. I guess i’m Just not sure where this stupid rash is from, and am not motivated to start back on medications yet, because my joint issues are so much better. That may still be a result of the prednisone? I just don’t know where to go!!!